Alert archive / Maryland / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 24, 2006, 4:37 PM EDT for Harford County, Maryland. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2006, 4:37 PM EDT (20:37 UTC)
- Expired
- Jun 24, 2006, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 108 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:06 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 24, 3:06 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT SAT JUN 24 2006
.SHORT TERM... TONIGHT AND SUNDAY...
SHOWERS AND TSTMS FIRING RIGHT ALG STALLED OUT BDRY THAT STRETCHES
FROM NEW ENGLAND SWWD THRU NRN VA AND INTO SWRN VA. IT APPEARS
CVRG WILL CONTINUE TO INCREASE THIS EVENING AS BDRY SLOWLY
RETREATS WWD TONIGHT. AXIS OF HEAVIEST RAINFALL LOOKS TO SET UP
NORTH AND WEST OF LINE FROM NRN BALTIMORE COUNTY SSWD TO LEESBURG
TO HIGHLAND VA INVOF OF SFC AND H85 FRONTS. TRAINING OF
CELLS...HIGH PW AIR...HIGH K INDICES AND FVRBL JET DYNAMICS
ON RIGHT ENTRANCE REGION SUGGEST HI RAINFALL TOTALS WITH SOME OF
THESE SHOWERS. TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED WITH ISOLD
HIGHER AMTS POSSIBLE. TOMORROW...AXIS OF HVY RAINFALL LOOKS TO
SHIFT NW AS SFC BDRY RETREATS.
&&
.LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...
FOCUS FOR CONVECTIVE HVY RAINS SHIFTS TO THE NW SUN NGT INTO MON AS
BNDRY SHIFTS DUE TO WAVE PROPAGATION. WILL CARRY LIKELY POPS W OF
THE BL RIDGE SUN NGT AND MON MRNG WITH CHC TO THE E OF THE BLUE
RIDGE. MON/TUE LOOK FOR THE BNDRY TO SHIFT E PERHAPS AND MORE
IMPORTANTLY...SRLY ADVECTIVE FLOW IS FCST TO INCRS BY GFS WITH SOME
TROPICAL PLUME MOISTURE POSSIBLY ADVECTING INTO THE MID ATLC. WILL
CARRY LIKELY POPS MON NGT/TUE ACROSS THE AREA B4 BACKING DOWN TO CHC
POPS...WHICH CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM. FLASH
FLOOD WATCH WILL LEAVE INTACT...INSTEAD OF EXTENDING INTO SUNDAY
AFTERNOON FOR NOW. WITH BNDRY EXPECTED TO SHIFT NW. OVERNGT SHIFT
WILL RE-EVALUATE IF NEEDED TO EXTEND THE WATCH BEYOND SUNDAY.
&&
.AVIATION...RAIN LOOKS TO INCREASE IN CVRG TONIGHT. MAINLY MFVR
TONIGHT WITH IFR POSSIBLE IN HVY TSRA.
&&
.MARINE...SRLY FLOW GENERALLY 15 KTS OR LESS. NO FLAGS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 UNTIL 8 AM SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014 UNTIL 8 AM
SUNDAY.
VA...FLASH FLOOD WATCH FOR VAZ021-025>031-036>042-050>054 UNTIL 8
AM SUNDAY.
WV...FLASH FLOOD WATCH FOR WVZ048>055 UNTIL 8 AM SUNDAY.
MARINE...NONE.
&&
SHORT TERM...ROSA
LONG TERM...BROTHERTON
AVIATION...ROSA
MARINE...ROSAHazardous weather outlook, Jun 24, 12:05 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1205 PM EDT SAT JUN 24 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-251000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1205 PM EDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONT WILL REMAIN STATIONARY OVER THE REGION THROUGH THE NEXT FEW DAYS KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS. GIVEN HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME OF THESE SHOWERS COULD PRODUCE LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA...EXCEPT SOUTHEASTERN MARYLAND...FOR POTENTIAL FLASH FLOOD CONDITIONS. RAINFALL THROUGH LATE TONIGHT OF TWO TO FOUR INCHES IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN AREAS OF PERSISTENT THUNDERSTORMS. FLOODING OF SMALL STREAMS AND CREEKS MAY BECOME A SIGNIFICANT PROBLEM...IN ADDITION TO URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY THROUGH TUESDAY...MAINLY ALONG AND WEST OF THE BLUE RIDGE. A TROPICAL SYSTEM COULD IMPACT THE SOUTHEASTERN AND MID ATLANTIC REGIONS LATER IN THE WEEK...BRINGING THE POTENTIAL FOR ADDITIONAL HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS...PLEASE RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA.
In the hours before
Local storm report, Jun 24, 11:04 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL WEYERS CAVE 38.29N 78.91W
06/23/2006 E0.75 INCH AUGUSTA VA TRAINED SPOTTER
0735 PM HAIL WEYERS CAVE 38.29N 78.91W
06/23/2006 E1.00 INCH AUGUSTA VA AMATEUR RADIO
HAM OPERATOR REPORTS QUARTER SIZED HAIL
0743 PM TSTM WND GST 3 NE MOUNT SIDNEY 38.29N 78.92W
06/23/2006 M0.00 MPH AUGUSTA VA AWOS
51 KT/59 MPH WINDS AT SHENANDOAH VALLEY AIRPORT SHD.
0743 PM TSTM WND GST 3 NE MOUNT SIDNEY 38.29N 78.92W
06/23/2006 M59.00 MPH AUGUSTA VA AWOS
51 KT/59 MPH WIND GUST REPORTED AT SHENANDOAH VALLEY
AIRPORT SHD.
0750 PM TSTM WND DMG VERONA 38.20N 79.01W
06/23/2006 AUGUSTA VA EMERGENCY MNGR
BARN DESTROYED ON RTE 612 NEAR VERONA
0800 PM TSTM WND DMG CRIMORA 38.16N 78.84W
06/23/2006 AUGUSTA VA COUNTY OFFICIAL
TREES AND POWERLINES BLOWN DOWN IN CRIMORA...MOUNT SIDNEY
AND WEYERS CAVE. COUNTY EOC REPORT.
0840 PM TSTM WND DMG YANCEY MILLS 38.05N 78.73W
06/23/2006 ALBEMARLE VA COUNTY OFFICIAL
EOC REPORTS TREES DOWN ALONG I-64 MILE MARKERS 107 AND
108.
1027 PM FLASH FLOOD KEENE 37.87N 78.56W
06/23/2006 ALBEMARLE VA COUNTY OFFICIAL
ROADS CLOSED DUE TO HIGH WATER
1120 PM FLASH FLOOD 6 SE NELLYSFORD 37.83N 78.79W
06/23/2006 NELSON VA COUNTY OFFICIAL
COUNTY ROAD 617 CLOSED DUE TO FLASH FLOODING FROM BUCK
CREEK. EOC REPORT.
&&
JBROTHLocal storm report, Jun 24, 11:20 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 AM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL WEYERS CAVE 38.29N 78.91W
06/23/2006 E0.75 INCH AUGUSTA VA TRAINED SPOTTER
0735 PM HAIL WEYERS CAVE 38.29N 78.91W
06/23/2006 E1.00 INCH AUGUSTA VA AMATEUR RADIO
HAM OPERATOR REPORTS QUARTER SIZED HAIL
0743 PM TSTM WND GST 3 NE MOUNT SIDNEY 38.29N 78.92W
06/23/2006 M0.00 MPH AUGUSTA VA AWOS
51 KT/59 MPH WINDS AT SHENANDOAH VALLEY AIRPORT SHD.
0743 PM TSTM WND GST 3 NE MOUNT SIDNEY 38.29N 78.92W
06/23/2006 M59.00 MPH AUGUSTA VA AWOS
51 KT/59 MPH WIND GUST REPORTED AT SHENANDOAH VALLEY
AIRPORT SHD.
0750 PM TSTM WND DMG VERONA 38.20N 79.01W
06/23/2006 AUGUSTA VA EMERGENCY MNGR
BARN DESTROYED ON RTE 612 NEAR VERONA
0800 PM TSTM WND DMG WAYNESBORO 38.07N 78.90W
06/23/2006 CITY OF WAYNESBORO VA EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE CITY
0800 PM TSTM WND DMG CRIMORA 38.16N 78.84W
06/23/2006 AUGUSTA VA COUNTY OFFICIAL
TREES AND POWERLINES BLOWN DOWN IN CRIMORA...MOUNT SIDNEY
AND WEYERS CAVE. COUNTY EOC REPORT.
0840 PM TSTM WND DMG YANCEY MILLS 38.05N 78.73W
06/23/2006 ALBEMARLE VA COUNTY OFFICIAL
EOC REPORTS TREES DOWN ALONG I-64 MILE MARKERS 107 AND
108.
1027 PM FLASH FLOOD KEENE 37.87N 78.56W
06/23/2006 ALBEMARLE VA COUNTY OFFICIAL
ROADS CLOSED DUE TO HIGH WATER
1120 PM FLASH FLOOD 6 SE NELLYSFORD 37.83N 78.79W
06/23/2006 NELSON VA COUNTY OFFICIAL
COUNTY ROAD 617 CLOSED DUE TO FLASH FLOODING FROM BUCK
CREEK. EOC REPORT.
&&
JBROTHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:23 PM EDT | Flash Flood Warning | LWX | Albemarle, Augusta, City of Charlottesville, City of Staunton, City of Waynesboro | 3 hr |
| Jun 23, 10:40 PM EDT | Flash Flood Warning | LWX | Nelson | 3 hr |
| Jun 24, 7:14 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 4 hr |
| Jun 24, 7:30 PM EDT | Flash Flood Warning | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 4 hr |
| Jun 24, 7:31 PM EDT | Flash Flood Warning | LWX | Culpeper | 3 hr |
| Jun 24, 5:40 PM EDT | Flash Flood Warning | LWX | Baltimore | 4 hr |
Nearby
Flash Flood Warnings in Maryland, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.